Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 30, 2022, 7:41 AM CDT for Val Verde County, Texas. It was in force for 109 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2022, 7:41 AM CDT (12:41 UTC)
- Expired
- Aug 30, 2022, 9:30 AM CDT
- In force
- 109 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 56 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 8:44 AM CDT | FLASH FLOOD | 2 Nw Del Rio, TX | THE DEL RIO POLICE REPORTS SEVERAL FLOODED ROADWAYS IN THE CITY OF DEL RIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
186
WGUS54 KEWX 301241
FFWEWX
TXC465-301330-
/O.NEW.KEWX.FF.W.0016.220830T1241Z-220830T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
741 AM CDT Tue Aug 30 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southeastern Val Verde County in south central Texas...
* Until 830 AM CDT.
* At 741 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. The expected rainfall rate is
0.5 to 1 inch in 1 hour. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges. As of 7:40am, 2.92 inches
had fallen at Del Rio Airport.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Del Rio, Lake View, Val Verde Park, Laughlin AFB, Cienegas
Terrace, Black Brush Point, Diablo East, Amistad Village, Lake
Ridge Ranch, Escondido Estates and San Pedro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2947 10108 2947 10070 2934 10072 2933 10075
2930 10075 2928 10074 2926 10075 2925 10076
2924 10076 2925 10078 2924 10079 2925 10082
2926 10082 2926 10084 2928 10088 2931 10089
2933 10094 2935 10095 2937 10101 2946 10106
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
MORRIS1 follow-up statement
844
WGUS54 KEWX 301322
FFWEWX
TXC465-301430-
/O.EXT.KEWX.FF.W.0016.000000T0000Z-220830T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
822 AM CDT Tue Aug 30 2022
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Southeastern Val Verde County in south central Texas...
* Until 930 AM CDT.
* At 822 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Del Rio, Lake View, Val Verde Park, Laughlin AFB, Cienegas
Terrace, Black Brush Point, Diablo East, Amistad Village, Lake
Ridge Ranch, Escondido Estates and San Pedro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2947 10108 2947 10070 2934 10072 2933 10075
2930 10075 2928 10074 2926 10075 2925 10076
2924 10076 2925 10078 2924 10079 2925 10082
2926 10082 2926 10084 2928 10088 2931 10089
2933 10094 2935 10095 2937 10101 2946 10106
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MORRISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:45 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 30, 6:45 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 645 AM CDT Tue Aug 30 2022 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 156 AM CDT Tue Aug 30 2022 The highlight of the short term period will be the potential for locally heavy rainfall as scattered to numerous showers and thunderstorms develop across the region. Current WV and upper level analysis depicts an area of low pressure associated with the ongoing showers and storms across a good portion of central into west TX. This system will continue to move southeast through this morning and will be one source for precipitation throughout the day. The other source, in combination with PWATs from 1.8 to 2.2 inches already in place across the region, will be an upper level inverted trough currently situated over Louisiana and the Upper Texas Coast. The forcing from these two upper level features in addition to diurnal heating should result in the development of scattered to numerous thunderstorms throughout the day. WPC has upgraded to a slight risk for excessive rainfall in their Day 1 outlook across the western portion of the CWA due to the potential for multiple rounds of heavy rainfall today in combination with recent rainfall from the past couple of weeks. The remainder of the CWA is under a marginal risk due to the potential for minor flooding with slow moving and/or training storms. Shower and thunderstorm coverage is expected to diminish significantly around 00Z this evening, though activity may continue into Wednesday across the Rio Grande Plains as the upper level low lingers across northern Mexico. Additional development is expected to blossom through the day Wednesday across the CWA, though slightly greater coverage of showers and storms is expected across central and western portions of the CWA as the upper level slow begins to slowly pull west. This is reflected in the Day 2 ERO as much of the CWA with the exception of the Coastal Plains is under a marginal risk for excessive rainfall. As far as QPF goes, the HREF 48-hour probability-matched mean ending 00Z Wednesday evening depicts the potential for widespread totals in the 1-2 inch range with higher totals in the 3-5 inch range possible across the Rio Grande Plains. Expect high temperatures on average to be a few degrees below normal due to the increased moisture and cloud cover. && .LONG TERM... (Wednesday night through Monday) Issued at 156 AM CDT Tue Aug 30 2022 The upper level low over West Texas today retrogrades west into northwest Mexico Wednesday with ridging expanding east through the Texas Panhandle and Oklahoma. This is temporary, as models are in good agreement with left over vorticity across West Central Texas combining into a short-wave trough eroding the ridge across North Texas and Oklahoma on Thursday, then expanding the new trough axis southwest into South Central Texas Friday. Elevated moisture content will remain pooled over much of the region through much of the extended forecast, with precipitable water values forecast to be in the 1.8-2.3 range, above the CFSR 90th percentile. Earlier runs of the ECMWF and Canadian had indicated the possibility of much lower moisture water content moving into the region Friday and Saturday, but recent runs have backed off this. It appears chances will remain good for daily scattered showers and thunderstorms Thursday through Saturday given the elevated moisture pool and weakness aloft. Mesoscale influences, and a diffuse cold front Friday, could come into play as well. There is the potential for some pockets of locally heavy rainfall, with models keying on Friday. Better confidence exists this morning with respect to the tropical wave in the western Caribbean Sea. As thought yesterday, the GFS was too aggressive with a vorticity maximum spinning off the Central American Gyre and development of a tropical cyclone. Recent runs of the GFS and it's ensemble members have backed way off this and are now in agreement with the ECMWF and Canadian ensembles that the tropical wave combines with a broad trough over the northeast Gulf and advances west as a weak inverted trough into the Mexico and Texas coasts over the weekend. This, in combination with the mid and upper level weakness, should continue rain chances Sunday and Monday across South Central Texas. The National Hurricane Center has ended the outlooked area in the northwest Caribbean Sea. && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Tue Aug 30 2022 MVFR cigs will prevail at the I-35 terminals through this morning and return early Wednesday morning. MVFR to IFR conditions will be possible this morning at KDRT as a line of thunderstorms slowly moves from west to east. Otherwise, shower and eventually thunderstorm coverage should begin to increase into the afternoon hours across the remainder of south-central Texas. Exact timing of showers and storms at terminals is difficult to pin down due to their forecasted scattered nature, so for now we will continue with VCSH/VCTS mention in the TAFs and add TEMPOs as needed once we see some development in real time. Shower and thunderstorm coverage should diminish around 00Z this evening for most locations, but coverage could linger near KDRT through the period. Winds will mostly be light with the possible exception of gusty and erratic winds in and around storms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 74 93 75 / 70 40 60 40 Austin Bergstrom Intl Airport 89 74 92 75 / 70 30 60 40 New Braunfels Muni Airport 90 74 93 74 / 70 40 60 30 Burnet Muni Airport 88 72 90 73 / 70 40 70 40 Del Rio Intl Airport 90 74 87 75 / 70 60 70 50 Georgetown Muni Airport 88 74 91 74 / 70 40 60 40 Hondo Muni Airport 92 74 90 74 / 70 50 60 30 San Marcos Muni Airport 90 74 93 74 / 70 40 60 30 La Grange - Fayette Regional 89 74 90 74 / 70 30 50 30 San Antonio Intl Airport 90 75 90 76 / 70 40 60 30 Stinson Muni Airport 91 76 92 76 / 70 40 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Gale Long-Term...76 Aviation...Gale
Hazardous weather outlook, Aug 30, 3:10 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 310 AM CDT Tue Aug 30 2022 TXZ171>173-183>194-202>209-217>225-228-310815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 310 AM CDT Tue Aug 30 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are expected across all of south central Texas today, and across the Rio Grande Plains through tonight. Quick, heavy rainfall with isolated totals over two inches could lead to minor flooding, especially across the Rio Grande Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers and thunderstorms will be possible Wednesday through Friday. A few spots could see heavy rain totals over two inches, leading to isolated flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 30, 7:12 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 AM CDT TUE AUG 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM FLASH FLOOD 7 ENE UTOPIA 29.67N 99.42W
08/30/2022 BANDERA TX LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD AT F.M. 470 AND
SECO CREEK.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:52 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Aug 30, 4:22 AM CDT | Areal Flood Advisory | EWX | Bandera | 76 min |
| Aug 30, 5:08 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Aug 30, 5:38 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 30, 5:44 AM CDT | Areal Flood Advisory | EWX | Val Verde | 24 min |
| Aug 30, 6:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 93 min |
| Aug 30, 6:39 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Aug 30, 6:45 AM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Aug 30, 7:11 AM CDT | Flash Flood Warning | EWX | Bandera | 79 min |
| Aug 30, 7:18 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 30, 7:47 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 5 hr |
| Aug 30, 8:26 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 30, 8:52 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 9:09 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 9:23 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 30, 9:27 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 30, 9:53 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 10:07 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Aug 30, 10:43 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 10:59 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 11:27 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Aug 30, 12:17 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 12:23 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Aug 30, 12:24 PM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 6 hr |
| Aug 30, 12:42 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 2 hr |
| Aug 30, 12:45 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Aug 30, 12:53 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 30, 1:00 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Aug 30, 1:28 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Aug 30, 1:54 PM CDT | Special Weather Statement | EWX | Burnet | 51 min |
| Aug 30, 1:58 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe | 2 hr |
| Aug 30, 2:15 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Aug 30, 2:44 PM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 2:48 PM CDT | Areal Flood Advisory | EWX | Wilson | 117 min |
| Aug 30, 2:49 PM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 30, 3:07 PM CDT | Special Weather Statement | EWX | Atascosa | 38 min |
| Aug 30, 3:16 PM CDT | Areal Flood Advisory | EWX | Blanco, Llano | 3 hr |
| Aug 30, 3:22 PM CDT | Areal Flood Advisory | EWX | Atascosa | 113 min |
| Aug 30, 3:24 PM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 4:12 PM CDT | Areal Flood Advisory | EWX | Williamson | 108 min |
| Aug 30, 5:02 PM CDT | Areal Flood Advisory | EWX | Medina | 118 min |
| Aug 30, 5:30 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Aug 30, 6:00 PM CDT | Flash Flood Warning | EWX | Bandera, Real | 3 hr |
| Aug 30, 6:07 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 113 min |
| Aug 30, 6:23 PM CDT | Areal Flood Advisory | EWX | Kerr | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.